DRUG ALERT: Ionsys ITS fentanyl patches
All Ionsys iontophoretic transdermal system (ITS) (fentanyl, 40µg) stock is being recalled by Janssen-Cilag after some units have been found to self-activate, which could cause overdose.
The Medicines and Healthcare products Regulatory Agency has issued a Class 1 drug alert (action now — including out of hours) for recall of all Ionsys ITS stock, irrespective of batch number, and advises that the device be removed from patients immediately, and alternative analgesia and appropriate monitoring provided. Hospital staff should be informed so that symptoms of toxicity can be promptly detected.
The MHRA says all unused stock should be quarantined and returned for credit via the original supplier. All other fentanyl products from Janssen-Cilag are unaffected and may continue to be used. Medical information can be obtained from the Janssen-Cilag medical information department on 0800 032 3013. For information on stock returns and credit contact Janssen-Cilag on 01494 567 400.
Citation: The Pharmaceutical Journal URI: 10033399
Recommended from Pharmaceutical Press